Alert archive / California / Hazardous Seas Warnings in 2015

Hazardous Seas Warning 27, NWS Eureka, CA

August 15, 2015

NWS Eureka, CA issued this hazardous seas warning at Aug 15, 2015, 2:38 AM PDT. It took effect at Aug 15, 2015, 3:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2015, 2:38 AM PDT (09:38 UTC)
In effect from
Aug 15, 2015, 3:00 PM PDT
Expired
Aug 15, 2015, 2:54 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WHUS76 KEKA 150938
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 AM PDT SAT AUG 15 2015

PZZ475-151745-
/O.CON.KEKA.SC.Y.0164.000000T0000Z-150817T1600Z/
/O.NEW.KEKA.SE.W.0027.150815T1600Z-150816T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM THIS MORNING TO
3 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
PDT SUNDAY. 

* WINDS...N 20 TO 30 KT WITH GUSTS NEAR 35 KT.

* WAVES/SEAS...NW 10 TO 12 FT AT 8 TO 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-151745-
/O.CON.KEKA.SC.Y.0164.150815T1000Z-150815T2200Z/
/O.CON.KEKA.GL.W.0023.150815T2200Z-150817T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
238 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT SUNDAY...

* WINDS...BECOMING N 20 TO 30 KT WITH GUSTS TO 35 KT TODAY
  INCREASING TO 25 TO 30 KT WITH GUSTS TO 40 KT TONIGHT AND
  SUNDAY.

* WAVES/SEAS...BUILDING TO N 10 FT AT 8 SECONDS TODAY BUILDING TO
  12 FT AT 8 TO 9 SECONDS TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-151745-
/O.CON.KEKA.SC.Y.0164.150815T1000Z-150816T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
238 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT NEAR CAPE
  MENDOCINO. 

* WAVES/SEAS...BUILDING TO NW 7 TO 8 FT AT 8 TO 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-151745-
/O.CON.KEKA.SC.Y.0164.150815T1600Z-150817T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
238 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM PDT MONDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT. HIGHEST GUSTS
  WILL BE NEAR POINT SAINT GEORGE.

* WAVES/SEAS...BUILDING NW 7 TO 9 FT AT 8 TO 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
053 
WHUS76 KEKA 151559
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 AM PDT SAT AUG 15 2015

PZZ475-160000-
/O.CON.KEKA.SC.Y.0164.000000T0000Z-150817T1600Z/
/O.EXT.KEKA.SE.W.0027.150815T2200Z-150816T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
859 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON
TO 3 PM PDT SUNDAY...

* WINDS...N 20 TO 30 KT WITH OCCASIONAL GUSTS NEAR 35 KT THIS
  AFTERNOON. 

* WAVES/SEAS...BUILDING NW 10 TO 12 FT AT 9 SECONDS LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-160000-
/O.CON.KEKA.SC.Y.0164.000000T0000Z-150815T2200Z/
/O.CON.KEKA.GL.W.0023.150815T2200Z-150817T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
859 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT SUNDAY...

* WINDS...N 20 TO 30 KT WITH GUSTS AROUND 35 KT TODAY...INCREASING
  TO 25 TO 30 KT WITH GUSTS TO 40 KT TONIGHT AND SUNDAY.

* WAVES/SEAS...BUILDING TO N 10 TO 12 FT AT 8 SECONDS TONIGHT AND
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-160000-
/O.EXT.KEKA.SC.Y.0164.150815T2200Z-150817T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
859 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT MONDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT. HIGHEST GUSTS 
  WILL BE NEAR POINT SAINT GEORGE. 

* WAVES/SEAS...BUILDING NW 6 TO 8 FT AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-160000-
/O.CON.KEKA.SC.Y.0164.000000T0000Z-150816T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
859 AM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT NEAR CAPE 
  MENDOCINO. 

* WAVES/SEAS...BUILDING TO NW 6 TO 8 FT AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
152 
WHUS76 KEKA 152154
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PDT SAT AUG 15 2015

PZZ475-160600-
/O.EXT.KEKA.SC.Y.0164.000000T0000Z-150815T2200Z/
/O.CAN.KEKA.SE.W.0027.150815T2200Z-150816T2200Z/
/O.EXB.KEKA.GL.W.0023.150815T2200Z-150816T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 PM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. THE HAZARDOUS
SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...N 20 TO 30 KT WITH OCCASIONAL GUSTS AROUND 35 KT THIS
  TONIGHT.

* WAVES/SEAS...BUILDING NW 10 TO 12 FT AT 9 SECONDS THROUGH
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-160600-
/O.EXP.KEKA.SC.Y.0164.000000T0000Z-150815T2200Z/
/O.CON.KEKA.GL.W.0023.150815T2200Z-150817T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
254 PM PDT SAT AUG 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WINDS...N 25 TO 30 KT WITH GUSTS NEAR 40 KT TONIGHT AND SUNDAY.

* WAVES/SEAS...BUILDING TO N 10 TO 12 FT AT 8 SECONDS TONIGHT 
  AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-160600-
/O.CON.KEKA.SC.Y.0164.150815T2200Z-150817T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
254 PM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT. HIGHEST GUSTS 
  WILL BE NEAR POINT SAINT GEORGE. 

* WAVES/SEAS...BUILDING NW 6 TO 8 FT AROUND 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-160600-
/O.CON.KEKA.SC.Y.0164.000000T0000Z-150816T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
254 PM PDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT NEAR CAPE 
  MENDOCINO. 

* WAVES/SEAS...BUILDING TO NW 6 TO 8 FT AROUND 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 14, 3:51 PM PDT, 10 hours 47 minutes earlier.

Area forecast discussion, Aug 14, 3:51 PM PDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
351 PM PDT FRI AUG 14 2015

.SYNOPSIS...HIGH PRESSURE BUILDING OVER NW CALIFORNIA THIS
WEEKEND WILL BRING A WARMING AND DRYING TREND AND SOME OFFSHORE
WINDS. A WEAK ONSHORE PUSH WILL RETURN EARLY NEXT WEEK.

&&

.SHORT TERM (TONIGHT THROUGH MONDAY)...AN APPROACHING UPPER TROUGH
LATE THIS AFTERNOON WILL MAINTAIN ONSHORE FLOW THROUGH THE EARLY
EVENING HOURS. AS THIS TROUGH PASSES TO THE EAST, AN UPPER RIDGE
WILL BEGIN TO NOSE IN FROM THE DESERT SOUTHWEST. THIS WILL BE THE
DOMINANT WEATHER MAKER FOR THE WEEKEND. ACROSS THE INTERIOR OF NW
CAL THIS MEANS QUICKLY WARMING TEMPS AND LOWERING HUMIDITY. THE
HEAT GENERATED BY THE UPPER RIDGE WILL INDUCE A THERMAL TROUGH AT
THE SURFACE DURING THE DAY, WHICH WILL THEN SLIP OFF THE COAST
EACH NIGHT. ONCE THIS TROUGH IS OFF THE COAST IT WILL HELP TO
INITIATE OFFSHORE WINDS. MODELS ARE KEYING IN ON OFFSHORE WINDS
BEING STRONGEST ACROSS DEL NORTE COUNTY. OFFSHORE WINDS WILL ALSO
BRING WARMING TO THE COAST THIS WEEKEND. MAX TEMPS EACH DAY SHOULD
OCCUR IN THE LATE MORNING OR EARLY AFTERNOON HOURS, THEN MODERATE
AS A WEAK SEA BREEZE SETS UP. WITH RECORDS IN THE LOW 70S AROUND
HUMBOLDT BAY THIS WEEKEND, THERE IS AN OUTSIDE SHOT OF BREAKING
ONE OR BOTH DAYS. AN UPPER TROUGH WILL APPROACH FOR MONDAY, BUT
MODELS ARE STILL UNCLEAR AS TO HOW DEEP THIS WILL DIG. THIS TROUGH
SHOULD BRING AN ONSHORE PUSH, AT LEAST TO AREAS NORTH OF CAPE
MENDOCINO, WHILE AREAS SOUTH MAY REMAIN UNDER THE HEAT INFLUENCE
OF THE RIDGE. BFG

.LONG TERM (TUESDAY THROUGH FRIDAY)...MODELS DEPICT LONGWAVE RIDGING
OVER THE EASTERN PACIFIC TO HOLD STRONG THROUGH EARLY NEXT WEEK AND
BEGIN TO BREAK DOWN LATE IN THE WEEK. THIS WILL PROLONG DRY
CONDITIONS WITH WARM TEMPERATURES ACROSS THE INTERIOR. BY LATE NEXT
WEEK, FALLING 500 MB HEIGHTS WILL OPEN THE DOOR TO INCOMING UPPER
LEVEL DISTURBANCES. THERE IS A LOT OF UNCERTAINTY THIS FAR OUT IN
THE EXTENDED FORECAST SO THERE IS NO TELLING WHETHER WE CAN EXPECT
ANY PRECIPITATION AT THIS TIME, HOWEVER, THIS PATTERN CHANGE
INDICATES WE COULD SEE A SLIGHT COOLING TREND BY NEXT WEEKEND. STAY
TUNED. KML

&&

.AVIATION...SKIES CLEARED ALONG THE COAST BY NOON FOR THE MOST
PART...EXCEPT THE EEL RIVER DELTA WHERE A POCKET OF CIGS AROUND
031-035 REMAINED THROUGH MID AFTERNOON. A WEAK OFFSHORE FLOW WILL
PROBABLY INHIBIT WIDESPREAD MARINES CLOUDS...BUT STILL EXPECT TO
SEE A FEW AREAS OF MARINES CLOUDS FORM LATE...ESPECIALLY AROUND
HUMBOLDT BAY. GUIDANCE MAY BE A LITTLE OVER ZEALOUS WITH ITS
PREDICTED CLOUD COVER. I WILL REMAIN OPTIMISTIC AT THIS TIME THAT
FOG WILL BE QUITE PATCHY AND LATE TO DEVELOP ALSO. INLAND WILL
REMAIN CLEAR EXCEPT FOR SMOKE MAINLY OVER TRINITY COUNTY. TA

&&

.MARINE...NORTHERLY WINDS AND SEAS WILL INCREASE STARTING TONIGHT
AS A BUILDING RIDGE OF HIGH PRESSURE OFFSHORE PINCHES THE PRESSURE
GRADIENT AGAINST THE THERMAL TROUGH OVER CALIFORNIA. SMALL CRAFT
ADVISORIES WILL FIRST BEGIN FOR THE SOUTHERN WATERS TONIGHT AND
THEN FOR THE NORTHERN WATERS BY SATURDAY MORNING. IN FACT, THE
ADVISORY FOR THE SOUTHERN INNER WATERS WAS ADJUSTED TO BEGIN
SOONER SINCE WE ANTICIPATE A CORE OF FRESH WINDS TO IMPACT THE
NEARSHORE. FRESH TO STRONG WINDS SATURDAY WILL TRANSITION TO NEAR
GALES ON SUNDAY. THE STRONGEST WINDS WILL BE ACROSS THE NORTHERN
OUTER WATERS THUS THE GALE WATCH WAS UPGRADED TO A WARNING.
NORTHERLY SHORT PERIOD SEAS WILL BUILD IN RESPONSE TO THE
INCREASING WINDS THIS WEEKEND AND BECOME LARGE AND STEEP LATE
SATURDAY THROUGH SUNDAY MORNING. I CONSIDERED THE POSSIBILITY FOR
A HAZARDOUS SEAS WARNING FOR THE SOUTHERN OUTER WATERS LATE THIS
WEEKEND BUT SINCE THE FORECAST IS POINTING AT MORE MARGINAL
CONDITIONS I DID NOT HAVE ENOUGH CONFIDENCE TO ISSUE
ANYTHING...NOT EVEN A WATCH. FRESH NORTHERLY WINDS AND STEEP,
ELEVATED SEAS WILL PERSIST EARLY NEXT WEEK AS THE GRADIENT REMAINS
TIGHT. MODELS INDICATE THAT THE RIDGE OFFSHORE WANTS TO HOLD
STRONG NEXT WEEK WHICH WILL MEAN PERSISTING ELEVATED WINDS AND
STEEP SEAS. HOWEVER, WEAK WAVES IN THE FLOW CAN DISRUPT THE
PRESSURE GRADIENT AND BRING PERIODIC RELIEF TO THE COASTAL WATERS
POSSIBLY BY LATE NEXT WEEK. AT THIS TIME, IT IS TOO EARLY TO
DETERMINE WHEN CONDITIONS MAY SUBSIDE. KML

&&

.FIRE WEATHER... AN UPPER LEVEL RIDGE WILL BUILD OVER CALIFORNIA
BEGINNING TONIGHT AND LEADING TO A STRENGTHENING THERMAL TROUGH
OVER THE INTERIOR. A TIGHTENING PRESSURE GRADIENT OVER EXTREME
NORTHERN CALIFORNIA AND SOUTHERN OREGON WILL RESULT IN MODERATE
OFFSHORE FLOW WITH THE POTENTIAL FOR GUSTY EAST WINDS TONIGHT
THROUGH SUNDAY MORNING IN DEL NORTE, NORTHERN HUMBOLDT, AND
WESTERN SISKIYOU COUNTIES. THERE IS POTENTIAL FOR ISOLATED
LOCATIONS NEAR THE OREGON BORDER TO SEE SUSTAINED WINDS OVER 20
MPH, BUT IN GENERAL SUSTAINED WINDS ARE FORECAST TO BE AROUND 6
TO 12 MPH. OVERNIGHT RH RECOVERIES ARE ANTICIPATED TO BE POORER
THAN WHAT HAS RECENTLY BEEN OCCURRING, BUT STILL REMAIN OVER 30
PERCENT. THUS RED FLAG WARNINGS WILL LIKELY NOT BE NEEDED, BUT A
HEADLINE TO HIGHLIGHT THE EAST WINDS IS JUSTIFIED AND WILL BE
INCLUDED IN THE FIRE WEATHER FORECAST. HUMBOLDT, TRINITY, AND
MENDOCINO COUNTIES WILL ALSO BE UNDER THE INFLUENCE OF OFFSHORE
FLOW, BUT WILL BE LESS PRONOUNCED MOVING FROM NORTH TO SOUTH.
RECOVERIES WILL BE POOR ACROSS NW CALIFORNIA THROUGH THE WEEKEND.
NO SIGNIFICANT VALLEY INVERSIONS ARE EXPECTED THROUGH THE WEEKEND
WITH OFFSHORE WINDS AND DRYING CONDITIONS.

BESIDES THE OFFSHORE FLOW...THE MAIN STORY WILL BE DRY CONDITIONS
AND HOT TEMPERATURES RETURNING THIS WEEKEND THROUGH THE NEXT WEEK
WITH PRIMARILY TERRAIN AND DIURNALLY DRIVEN WINDS ACROSS THE
REGION. A WEAK ONSHORE PUSH IS EXPECTED TO RETURN EARLY NEXT WEEK.
RPA/BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 9 AM PDT MONDAY FOR
     PZZ450.

     SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM PDT SATURDAY FOR PZZ470.

     GALE WARNING FROM 3 PM SATURDAY TO 9 PM PDT SUNDAY FOR PZZ470.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 AM PDT SUNDAY
     FOR PZZ455.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY
     FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 14, 4:58 AM PDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
458 AM PDT FRI AUG 14 2015

CAZ001-002-076-151200-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
458 AM PDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-151200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
458 AM PDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SMOKE AND HAZE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE
WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMOKE AND HAZE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE
WILDFIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:50 PM PDTRed Flag WarningEKA18 hr

Nearby

Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.